Posted 11/7/2014 6:23 AM (GMT -7)
How do I no if a dose of levothyoxine is to high , my partner was diagnosed with subclinical hypothyroidism in 2012 ,since he started levothyoxine at first 50mcg ,after 1 week 100mcg after 5 weeks 125mcg then after 3 months cut down to 100mcg phone call again after to increase to 125mcg, reduced again to 100 mcg now on 75 mcg,
The dose was okay when he first started at 50 mcg he even tolerated 100 mcg but the problems came with 125mcg and even though the dose has been decreased the problems it caused are still continuing especially if weight loss was present. levothyoxine confuses me in side effects and doses ,like for example weight loss , anxiety , sickness , cramping , red face , sweating I would have said the dose is to high , and the more weight lost the more toxic the dose would be ,
So why increase the dose again?
Recent blood tests showed a TSH level of 12, so doctors wanted to increase the dose to 150mcg
Sitting in the doctors surgery with my partner who had in 2011 had treatment of radio and chemo therapy for throat cancer I was getting so angry with the doctor and trying my best to say nothing whilst my partner on a dose of 125mcg was trying to tell the doctor he felt it was poisoning him , he could taste it in his mouth it was making him sick he wanted to run into a wall how much pain he was in , whilst trying to tell the doctor this in rambles and voice loss , with a bright red face and a weight loss from 75kilos to 64kilos in months , all signs pointing towards toxic levels of levothyoxine.
More complications followed weeks after with clear phlem continuously coming of his chest , racking sounds in lungs , atrail fibrillation ( 160bpm) weight was 58kilos now head and neck consultants was concerned that his vocal folds was not opening properly which was why he couldn't breathe hardly, so wanted to take some of his voice box away , he was also referred to a cardiologist and they wanted to do a procedure to stop then restart the heart to bring it back into normal rhythm, all of this going on and the procedure scheduled for 3 weeks time with the pre op in 2 weeks and no one listening to me saying could it be his thyroid causing the problem , I decided I was going to switch his levothyoxine back from night to morning and cut the dose to 75mcg big risk I no but all signs pointed towards the levothyoxine or so I thought , anyway after I did that right up till the time his pre op day had arrived after an ecg we was told the operation was cancelled because his heart had mysteriously gone back to normal rhythm and after a weight check he was starting to gain weight again he was now 62 kilos , that was a big relief, but the big test was the check up again with his throat if my working out was correct the vocal folds should now be operating better or normal , and I was right thankfully,
Just shows you the most obvious cause is over looked , I think what frightened me the most was the thought of them stopping his heart so I took a very big risk in doing what I did , which now I am so happy I did